MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A PS BEADED #8R; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A PS BEADED #8R; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Catalog Number 5516F802
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Femoral implant would not fully seat on the femur after we saw the trial completely seat onto the bone.The surgeon opted to used a cemented femoral component instead of the pa femur.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding a size/fir issue involving a triathlon femoral component was reported.The event was not confirmed.Method & results: -product evaluation and results: one femoral component with catalog number 5516-f-802 and lot code ej78h was returned without its packaging in a plastic bag for evaluation.Multi directional scratches are visible on the bearing surface of the femoral component.The pa (peri-apatite) coating on the fixation side of the femoral component around the ps box appears smudged.This is consistent with the surgeon attempting to implant and subsequent post explantation/handling damage.Dimension inspection was performed on the returned device.The device is dimensionally within specification.-clinician review: a review of the provided medical records by a clinical consultant indicated: issues with non-standard femoral bone properties have contributed to the impossibility of triathlon ps pa-coated femoral component placement during final assembly requiring conversion to a similar type cemented component with no further issues other than some surgical delay.-product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: one femoral component with catalog number 5516-f-802 and lot code ej78h was returned without its packaging in a plastic bag for evaluation.Multi directional scratches are visible on the bearing surface of the femoral component.The pa (peri-apatite) coating on the fixation side of the femoral component around the ps box appears smudged.This is consistent with the surgeon attempting to implant and subsequent post explantation/handling damage.Dimension inspection was performed on the returned device.The device is dimensionally within specification.(triathlon femoral ps inspection guide sheet -qsr 732 attached).A review of the provided medical records by a clinical consultant indicated: issues with non-standard femoral bone properties have contributed to the impossibility of triathlon ps pa-coated femoral component placement during final assembly requiring conversion to a similar type cemented component with no further issues other than some surgical delay.

Brand Name
TRIATHLON P/A PS BEADED #8R
Common Device Name
KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8069442
Report Number0002249697-2018-03724
Device Sequence Number2190662
Product Code MBH
UDI-Device Identifier07613327040890
UDI-Public07613327040890
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2019
Device Catalogue Number5516F802
Device Lot NumberEJ78H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2018
Initial Date Received by Manufacturer 10/16/2018
Supplement Date Received by Manufacturer12/11/2018
Initial Report FDA Received Date11/14/2018
Supplement Report FDA Received Date01/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR